MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038102
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn #(b)(4).
 
Event or Problem Description
It was reported "ruptured iab".Additional information received stated that "the iab ruptured on (b)(6) and was removed within appropriate timeframe and no issues with removal and subsequent insertion of a new iab.There were helium alarms noted, artificial heart team called to bedside and blood noted in the driveline.The patient remained stable during entire procedure".Second catheter inserted at the same site.Patient condition reported as "fine".
 
Event or Problem Description
It was reported "ruptured iab".Additional information received stated that "the iab ruptured on 8/9 and was removed within appropriate timeframe and no issues with removal and subsequent insertion of a new iab.There were helium alarms noted, artificial heart team called to bedside and blood noted in the driveline.The patient remained stable during entire procedure".Second catheter inserted at the same site.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of iab leak suspected is confirmed based on the visual inspection.The sample was returned for investigation.The serial number reported is (b)(6).The bifurcate was not returned with the device.Therefore, the serial number of the returned device cannot be determined but it is suspected that the returned sample is the correct sample from the reported event.Returned for investigation was a 40cc 8.0fr fos intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a sealed bio-hazard bag.Upon return, the sample was received without the bifurcate, luer, short driveline tubing, one-way valve, and fos cabling/connector of the catheter.The returned device was approximately 72.5cm in length and included the iabc central lumen, outer lumen, bladder, and distal tip.The appearance at the area of the broken outer lumen and central lumen was consistent with being cut from a sharp; a broken fos fiber was noted.The teflon sheath was noted covering some portion of the iabc bladder.The distal end of the teflon sheath was noted at approximately 23.2cm from the iabc distal tip; the sheath sidearm was noted cut.The bladder was fully unwrapped.A bend to the iabc central lumen was noted at approximately 69.5cm from the iabc distal tip.Dried blood was noted inside the bladder and the outer lumen.Dried blood also noted on the exterior surfaces of the returned sample.The cause of how the blood entered the helium pathway was unable to be determined due to the returned state of the device.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0061in and was within specification of internal process documents.Functional testing was unable to be performed due to the returned state of the device.Upon visual inspection, no damage or abnormality was noted on the bladder.The fos fiber was noted intact at the iabc distal tip.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.However, the specifications were not met during the complaint investigation due to the blood in the helium pathway.The root cause of how the blood entered the helium pathway is undetermined.No further action required at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville 27560
MDR Report Key15396662
Report Number3010532612-2022-00349
Device Sequence Number14689298
Product Code DSP
UDI-Device Identifier00801902136718
UDI-Public00801902136718
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2023
Device Model NumberIPN038102
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F21M0032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AC3 PUMP.; AC3 PUMP.
Patient SexMale